Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 19, 2013, 1:21 AM CDT for 4 counties in Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2013, 1:21 AM CDT (06:21 UTC)
- Expired
- Mar 19, 2013, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Houston County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
665 WUUS52 KTAE 190621 SVRTAE ALC031-045-061-069-190700- /O.NEW.KTAE.SV.W.0045.130319T0621Z-130319T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 121 AM CDT TUE MAR 19 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA... DALE COUNTY IN SOUTHEAST ALABAMA... EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... WESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 200 AM CDT * AT 117 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF NEW BROCKTON TO GENEVA...MOVING EAST AT 55 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALEVILLE...FORT RUCKER...HARTFORD...OZARK...NEWTON...SLOCOMB... PINCKARD...MIDLAND CITY AND TAYLOR PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3154 8596 3156 8542 3104 8542 3100 8594 TIME...MOT...LOC 0621Z 264DEG 50KT 3150 8578 3109 8578 $$ 38-GODSEY
2 follow-up statements
615 WWUS52 KTAE 190639 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 239 AM EDT TUE MAR 19 2013 ALC031-190649- /O.CAN.KTAE.SV.W.0045.000000T0000Z-130319T0700Z/ COFFEE AL- 139 AM CDT TUE MAR 19 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEE COUNTY IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3108 8567 3154 8573 3156 8542 3104 8542 TIME...MOT...LOC 0639Z 264DEG 50KT 3152 8553 3111 8553 $$ ALC045-061-069-190700- /O.CON.KTAE.SV.W.0045.000000T0000Z-130319T0700Z/ DALE AL-GENEVA AL-HOUSTON AL- 139 AM CDT TUE MAR 19 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR WESTERN HOUSTON...NORTHEASTERN GENEVA AND DALE COUNTIES... AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEAMON TO SLOCOMB...MOVING EAST AT 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3108 8567 3154 8573 3156 8542 3104 8542 TIME...MOT...LOC 0639Z 264DEG 50KT 3152 8553 3111 8553 $$ 38-GODSEY
201 WWUS52 KTAE 190651 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 151 AM CDT TUE MAR 19 2013 ALC045-061-069-190701- /O.EXP.KTAE.SV.W.0045.000000T0000Z-130319T0700Z/ DALE AL-GENEVA AL-HOUSTON AL- 151 AM CDT TUE MAR 19 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOUSTON...NORTHEASTERN GENEVA AND DALE COUNTIES WILL EXPIRE AT 200 AM CDT... THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS AND IS MOVING INTO HENRY COUNTY IN SOUTHEAST ALABAMA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 200 AM CDT. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3108 8567 3154 8573 3156 8542 3104 8542 TIME...MOT...LOC 0651Z 264DEG 50KT 3153 8533 3112 8534 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:38 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 18, 8:38 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 938 PM EDT Mon Mar 18 2013 .NEAR TERM [Through Rest of Tonight]... The large scale longwave pattern is highlighted by broad cyclonic flow over all but w and e coasts. Multiple small shortwaves moving around base of trough. At surface, low over tx/la border with cold front newd across cntrl al to low in Appalachia. warm front extends sewd from low across mid-Atlc. MCS responsible for storms across SE region moved S from TN Valley in aftn to reach our nrn borders during the mid-eve. Overnight cold front will move across local area exiting ern most counties during Tues morning. 80-40% NW-SE pop gradient. Made some minor tweaks to lower pops 06z-12z as temps a tad. Expect from mid to upper 50s SE AL to around 60 elsewhere. During early to mid eve, MCS/Line yielded numerous severe wx warnings for hail and winds and some tornado warnings across Cntrl AL/GA. By 9 pm edt radar trends showed noted decrease in intensity with loss of sunlight hence diminishing instability and with distance from upper forcing and cooling boundary layer, line showed increasing weakness as gust front outraced it as it reached our nrn most al/ga counties. Still shear remains impressive so expect some strong storms for gusty winds and small hail rest of tonight. still cant discount isold severe storms mainly for wind as cold front crosses. && .SHORT TERM [Tuesday through Wednesday Night]... At upper levels, a trough will continue making its eastward progression through the period with a shortwave swinging through Wednesday. At the surface, the front should clear through the western half of the forecast area tonight, but may still be bringing some showers and thunderstorms along the eastern part of our forecast area in the morning. By the afternoon, skies should be clearing out across the forecast area. Wednesday, as the upper level shortwave swings through, there may be enough lift to get showers and possibly isolated thunderstorms over the eastern half of our forecast area again. Highs Tuesday will be in the 70s to lower 80s, warmer to the southeast and cooler along the immediate coast. Tuesday night, temps will dip into the low to mid 40s, warmer to the southeast and along the immediate coast. Highs Wednesday will be a little cooler under the influence of a colder, drier air mass, and will only reach the upper 60s to low 70s across the forecast area. Wednesday night the lows will be in the low to mid 40s once again. && .LONG TERM [Thursday through Monday]... Progressive pattern continues across the CONUS with another deep upper level system digging into the central and southern plains by Saturday. The GFS is much more aggressive than the Euro in developing and deepening a cut off low at the base of a negatively tilted trough across the mid-lower Mississippi valley Sunday before ejecting it to the mid-Atlantic coast. The Euro has the same overall idea but is much weaker with the energy in the base of the trough. Return flow in advance of the weekend system will bring rain back to the region Friday with areas of heavy rain possible across the Southeast including our area Saturday into Sunday. If a prolonged period of heavy rain occurs, flooding will become an issue over the weekend as soils remain saturated from previous rains, with river flooding possible into next week. Temperatures will be seasonable although overnight lows will be mild as moisture returns. Depending on the timing of the cold frontal passage, likely Sunday or Sunday night, Monday could be a good 10 degrees cooler than weekend temperatures. && .Aviation...(Through 00Z Wednesday). Thunderstorms have been slower than previously forecast to approach the region. Timing for this TAF package is based largely on the local WRF guidance since so far it has done the best with the timing and location of storms this afternoon. BR development is possible with heavy moisture and weak winds in the morning behind the front for the Wrn terminals of ECP, DHN, and ABY. To the east, the line may not pass until later tomorrow morning or afternoon. However, once the line passes, skies should clear quickly. Winds tomorrow afternoon are expected to be a little gusty at DHN and ABY. && .MARINE... After a frontal passage tonight, winds and seas will remain below criteria until surface high pressure begins to build eastward and the pressure gradient increases on Wednesday. Wednesday and Wednesday night may see brief periods of winds at small craft advisory levels but should weaken by Thursday morning. && .FIRE WEATHER... In the wake of a cold front passage across the area overnight, noticeably drier air will return on Tuesday and especially on Wednesday dropping RH values to near critical levels, but other necessary red flag criteria are unlikely to be met. Another weak disturbance will pass by the region on Wednesday with a reinforcing shot of dry air returning Thursday. A period of active weather with wet conditions will begin Friday and continue through the weekend. && .HYDROLOGY... Rain rest of tonight and early Tuesday will have little effect on current streamflows. High pressure will dominate the Southeast from Tuesday night through Thursday night. A more unsettled pattern later Friday through the weekend could lead to a period of locally heavy rainfall across the region. Soil conditions are still saturated so additional widespread rainfall totals of only 1 to 2 inches could elevate area rivers to near flood stage by early next week. There exists a potential for local amounts of several inches or more so this system will be closely monitors as it evolves. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 62 79 48 73 44 / 60 40 10 20 10 Panama City 64 75 52 69 46 / 60 20 0 10 10 Dothan 59 74 45 70 44 / 80 10 10 10 10 Albany 61 75 44 70 42 / 70 20 10 10 10 Valdosta 62 78 45 72 44 / 60 40 10 30 10 Cross City 63 81 52 71 45 / 50 40 10 40 10 Apalachicola 64 75 53 69 48 / 50 30 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Fire Weather/Marine...Block Aviation/Short Term...Moore Long Term/Hydrology...Hollingsworth
Hazardous weather outlook, Mar 18, 4:55 PM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EDT MON MAR 18 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-192200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 555 PM EDT MON MAR 18 2013 /455 PM CDT MON MAR 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE TRI- STATE AREA... DURING THE EARLY EVENING MULTIPLE SEVERE STORMS WERE NOTED ACROSS CENTRAL ALABAMA AND GEORGIA. THESE SEVERE STORMS WITH LARGE HAIL AND POSSIBLY DAMAGING WINDS WILL CONTINUE TO SLIDE SOUTHWARD AND MAY MOVE INTO OUR AREA LATE TONIGHT INTO THE OVERNIGHT HOURS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. ALL INTERESTS IN THE TRI-STATE AREA SHOULD KEEP ABREAST OF THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE IN TALLAHASSEE. AN ASSOCIATED STRONG COLD FRONT WILL PUSH ACROSS THE AREA OVERNIGHT INTO EARLY TUESDAY WITH THE THREAT ENDING IN ITS WAKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... WET AND UNSETTLED CONDITIONS MAY RETURN TO THE TRI-STATE AREA LATE IN THE WEEK AND INTO NEXT WEEKEND...BUT THE DETAILS ARE STILL FAR FROM CERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE OVERNIGHT HOURS... ESPECIALLY ACROSS SOUTHEASTERN ALABAMA WHERE THE THREAT FOR SEVERE WEATHER WILL BE GREATEST. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Mar 19, 12:47 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 AM EDT TUE MAR 19 2013
ALZ065-066-068-190630-
COFFEE AL-DALE AL-GENEVA AL-
1247 AM CDT TUE MAR 19 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE...DALE AND
GENEVA COUNTIES IN SOUTHEAST ALABAMA...
* UNTIL 130 AM CDT
AT 1245 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSE HILL TO STEDMAN IN
COVINGTON COUNTY...MOVING EAST AT 60 MPH.
PEOPLE IN COFFEE...DALE AND GENEVA COUNTIES...INCLUDING THE CITIES
OF ELBA...SAMSON...NEW BROCKTON...GENEVA...ENTERPRISE...LEVEL
PLAINS...DALEVILLE...FORT RUCKER AND HARTFORD...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3152 8620 3155 8566 3127 8566 3120 8570
3120 8566 3103 8567 3101 8620
TIME...MOT...LOC 0546Z 267DEG 54KT 3140 8635 3108 8634
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:47 AM CDT | Special Weather Statement | TAE | Coffee, Geneva | 43 min |
| Mar 19, 12:52 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 38 min |
| Mar 19, 1:43 AM CDT | Special Weather Statement | TAE | Henry | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.